Alert archive / Michigan / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jun 10, 1999, 11:16 PM EDT for Gladwin County, Michigan. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 11:16 PM EDT (03:16 UTC)
- Expired
- Jun 11, 1999, 3:10 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 110318 FFWAPN MIC051-110710- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1116 PM EDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLASH FLOOD WARNING FOR... GLADWIN COUNTY IN NORTHEASTERN LOWER MICHIGAN * UNTIL 310 AM EDT * AT 11PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN...MOVING NORTHEAST THROUGH CENTRAL MICHIGAN AT 20 MPH. * DOPPLER RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN ACROSS PORTIONS OF GLADWIN COUNTY SINCE 8 PM. THE HEAVIEST RAINFALL HAS OCCURRED OVER THE SOUTHEASTERN PART OF THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE THROUGH 3 AM. STREAMS AND TRIBUTARIES TO THE TITTABAWASSE RIVER WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. SRC/JPB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:10 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 10, 10:10 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EDT THU JUN 10 1999 QUICK FORECAST UPDATE FORTHCOMING...JUST SOME MINOR ADJUSTMENTS ANTICIPATED ATTM. BAND OF SHOWERS/THUNDERSTORMS MOVING THROUGH LAKE MICHIGAN ABOUT TO ENCOUNTER THE ONLY UNTAPPED AIR MASS LEFT OVER THE AREA...MODIFIED 00Z APX SOUNDING FOR CURRENT CONDITIONS AT TVC/MBL STILL YIELDS CAPES OVER 2000 J/KG. SO EXPECT SOME ADDITIONAL DEVELOPMENT OVER NORTHWEST LOWER AS OUTFLOW FROM APPROACHING CONVECTION ENCOUNTERS INSTABILITY...WITH ACTIVITY EXPECTED TO SPILL INTO EASTERN UPPER AS WELL. ADDITIONAL PRECIPITATION OVER NORTHEAST LOWER SHOULD BE MORE SPOTTY AS AIR MASS HAS STABILIZED WITH EARLIER CONVECTION/LOSS OF HEATING...AND OVERNIGHT FORCING RATHER MINIMAL FOR ELEVATED CONVECTION. WILL TAKE A LOOK AT 02Z OBS BEFORE MAKING ANY TEMPERATURE ADJUSTMENTS. .APX...NONE. JPB
In the hours before
Local storm report, Jun 10, 6:14 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
614 PM EDT THU JUN 10 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 7 W LACHINE MI WIND DAMAGE
06/10/99 ALPENA TREES UPOOTEDLocal storm report, Jun 10, 6:14 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
614 PM EDT THU JUN 10 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 7 W LACHINE MI WIND DAMAGE
06/10/99 ALPENA TREES UPOOTEDLocal storm report, Jun 10, 10:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT THU JUN 10 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 P"M GLADWIN MI .75 INCH HAIL
06/10/99 GLADWIN REPORTED BY SPOTTER
0835 PM GLADWIN MI 50 MPH TSTM GUST
06/10/99 GLADWIN REPORTED BY SPOTTERLocal storm report, Jun 10, 10:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT THU JUN 10 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 P"M GLADWIN MI .75 INCH HAIL
06/10/99 GLADWIN REPORTED BY SPOTTER
0835 PM GLADWIN MI 50 MPH TSTM GUST
06/10/99 GLADWIN REPORTED BY SPOTTERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:20 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 40 min |
| Jun 11, 4:23 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 47 min |
| Jun 11, 5:11 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 29 min |
| Jun 11, 6:47 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 63 min |
Nearby
Flash Flood Warnings in Michigan, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.